Alert archive / Arkansas / River Flood Warnings in 2019
River Flood Warning 97, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Aug 24, 2019, 9:38 PM CDT for Franklin County, Johnson County, Logan County, Arkansas. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 9:38 PM CDT (02:38 UTC)
- Expired
- Aug 25, 2019, 2:05 PM CDT
- In force
- 16 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, AR, Johnson County, AR, Logan County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).
- Action stage
- 355.5 ft
- Minor stage
- 357 ft
- Moderate stage
- 363 ft
- Major stage
- 365 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
116
WGUS44 KTSA 250238
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
938 PM CDT Sat Aug 24 2019
...The National Weather Service in Tulsa has issued a Flood Warning
for the following rivers in Arkansas...
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
ARC047-071-083-251038-
/O.NEW.KTSA.FL.W.0097.190825T0238Z-190825T1330Z/
/OZGA4.1.ER.190825T0052Z.190825T0600Z.190825T0730Z.NO/
938 PM CDT Sat Aug 24 2019
The National Weather Service in Tulsa has issued a
* Flood Warning for
The Arkansas River at Ozark Lock and Dam
* until Sunday morning, or until the warning is cancelled.
* At 9:00 PM Saturday, the stage was 357.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 357.3 feet by
late Tonight. The river will fall below flood stage early Sunday
morning.
* Impact...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$3 follow-up statements
883
WGUS84 KTSA 250923
FLSTSA
Flood Statement
National Weather Service Tulsa OK
423 AM CDT Sun Aug 25 2019
...The Flood Warning continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
ARC047-071-083-251645-
/O.EXT.KTSA.FL.W.0097.000000T0000Z-190825T1645Z/
/OZGA4.1.ER.190825T0052Z.190825T0800Z.190825T1045Z.NO/
423 AM CDT Sun Aug 25 2019
...Flood Warning extended until this morning...
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until this morning, or until the warning is cancelled.
* At 3:00 AM Sunday, the stage was 359.0 feet.
* Minor flooding is occurring.
* Flood stage is 357.0 feet.
* Forecast...The river will continue rising to near 360.0 feet this
morning.
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres
in Franklin and Logan Counties. Numerous gas fields are flooded.
Some agricultural lands in Johnson County also are flooded.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$625
WGUS84 KTSA 251212
FLSTSA
Flood Statement
National Weather Service Tulsa OK
712 AM CDT Sun Aug 25 2019
...The Flood Warning continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
ARC047-071-083-252011-
/O.EXT.KTSA.FL.W.0097.000000T0000Z-190826T0012Z/
/OZGA4.1.ER.190825T0052Z.190825T0900Z.190825T1812Z.NO/
712 AM CDT Sun Aug 25 2019
...Flood Warning extended until this evening...
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until this evening, or until the warning is cancelled.
* At 6:00 AM Sunday, the stage was 358.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river is near crest and will continue
falling to below flood stage by this afternoon.
* Impact...At 360.0 feet, flooding spreads over more than 4,000 acres
in Franklin and Logan Counties. Numerous gas fields are flooded.
Some agricultural lands in Johnson County also are flooded.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$804
WGUS84 KTSA 251905
FLSTSA
Flood Statement
National Weather Service Tulsa OK
205 PM CDT Sun Aug 25 2019
...The Flood Warning is cancelled for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
ARC047-071-083-251935-
/O.CAN.KTSA.FL.W.0097.000000T0000Z-190826T0012Z/
/OZGA4.1.ER.190825T0052Z.190825T1200Z.190825T1700Z.NO/
205 PM CDT Sun Aug 25 2019
The Flood Warning is cancelled for
The Arkansas River at Ozark Lock and Dam.
* At 1:00 PM Sunday, the stage was 356.3 feet.
* fell below flood stage at 12:00 PM Sunday.
* Flood stage is 357.0 feet.
* Forecast...The river will continue falling to 351.1 feet by Monday
morning.
* Impact...At 357.0 feet, flooding affects agricultural use lands
along the river downstream of the lock and dam in Franklin County.
Gas fields are also subject to flooding downstream. Equipment and
livestock should be moved to higher ground. North 5th Street in
Logan County near the Six Mile Levee begins to flood and may cut
off access to a nearby residence.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 24, 8:34 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 24, 8:34 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 834 PM CDT Sat Aug 24 2019 .DISCUSSION... The scattered showers currently across northeast Oklahoma in the vicinity of a weak surface boundary are expected to fade over the next several hours. Additional thunderstorms are expected late Tonight especially across northeast Oklahoma as a thunderstorm complex is expected to develop across Kansas and spread into the area. These storms will have the potential to be strong to severe with damaging winds and large hail the concern. Heavy rain is also a concern with 1 to 2 inches of rain expected across portions of northeast Oklahoma late Tonight into Sunday morning with locally higher amounts possible. Will go ahead and issue a Flash Flood Watch for areas generally west of Highway 75 from late Tonight through Sunday morning. Have adjusted pops for Tonight into Sunday morning to better reflect current trends in observations and short-term model guidance. The remainder of the forecast for Tonight looks good. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Aug 24, 4:35 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 435 PM CDT Sat Aug 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 435 PM CDT Sat Aug 24 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly northeast Oklahoma. ONSET...After Midnight. DISCUSSION... Isolated to scattered showers and thunderstorms are expected to persist into the evening hours across eastern Oklahoma and western Arkansas. A few of these storms could be strong to severe with damaging winds the main concern. Locally heavy rain will also be possible which could lead to flooding of low lying areas. Additional thunderstorms are likely to spread into northeast Oklahoma later tonight, and continue eastward across the area through Sunday morning. These storms will initially pose a risk of damaging winds, however the risk of severe weather is likely to lessen as they continue eastward. The additional rainfall will also raise flooding concerns. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Storms are likely to be ongoing Sunday morning, however the risk of severe weather will have lessened. The potential for locally heavy rainfall will continue and flooding concerns will be present. Additional widespread storms are expected to develop along a cold front across southern Kansas Monday afternoon. These storms will spread southeastward Monday evening and overnight. At this time, severe weather appears likely as the storms spread into eastern Oklahoma. Additionally, heavy rainfall and flooding concerns will persist. Prior to the storms on Monday, temperatures will warm and dewpoints will remain very high resulting in afternoon heat index values of 105 to 110 degrees. Excessive heat advisories may be needed for Monday afternoon. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:40 PM CDT | Flash Flood Watch | TSA | Benton, Washington | 16 hr |
| Aug 25, 12:49 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 41 min |
| Aug 25, 4:16 PM CDT | Excessive Heat Warning | TSA | 27 hr |
Nearby
River Flood Warnings in Arkansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.